MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-005
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, an 8-6mm amplatzer duct occluder was selected for implant using a 7f amplatzer torqvue delivery system.The defect measure 4x4.The sizing of the device was measured via computed tomography (ct) and angiogram; fluoroscopy was utilized during implant.During implant, stability check was performed and no leak was observed; the occluder was released from the delivery cable.After the occluder was released, it dislodged and embolized into a branch of the right pulmonary artery.The device did not cause blockage.The occluder was retrieved using bioptome forceps and successfully removed from the patient.The physician believed that they had "inadvertently retracted the retaining skirt into the sheath" when they were "pulling back to seat it on the ampulla, thus placing it within the duct instead of at the ampulla." "the physician does not believe sizing was an issue." no device was ultimately implanted.No patient consequences were reported.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device migration (embolization) during the implant was reported.Abbott requested for imaging of the procedure, but this was not provided by the site.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The physician believes they may have inadvertently retracted the device too far while pulling back for tension, thinking that the device was still in the correct place.It is possible that procedural condition could have contributed to this event.However, this cannot be confirmed.The reported unexpected medical intervention of removing the device was a result of case-specific circumstances as the device was scheduled to be snared.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22285452
Report Number2135147-2025-03274
Device Sequence Number15535611
Product Code MAE
UDI-Device Identifier00811806011127
UDI-Public(01)00811806011127(17)290930(10)10577589
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDA-005
Device Catalogue Number9-PDA-005
Device Lot Number10577589
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer08/09/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale